allergic reaction to new meds. advice please

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ambrdylz
Regular Member


Date Joined Oct 2010
Total Posts : 21
   Posted 1/3/2011 3:17 PM (GMT -6)   
Ive suffered from chronic pain and drop foot for nearly 3 yrs now, ive struggled to find the right help and medcation to suit me for all this time. Finally got a pm appointment with a dr who was actually nice and listened (well more then my others lol ) she put me on 100mg lyrica 2x a day and 10mg domperidone 3x a day and 20mg buprenorphine transdermal patch to be changed weekly im also on 100mg tramadol 3x a day for break through pain.  The first week went great the patch was a bit itchy but i fort id get used to it + i was a bit woozy but nothing like when i was on fentanyl patches, when i took the patch off my skin underneath was pretty pink but not so bad that i was worried.  So onto the 2nd week i put the patch on the opposite side as the dr had said. The pain was so much better i found myself actually forgetting to take my other meds coz i wasnt in pain!!! But it was really itchy and irritating, when i took the patch off it was still red and soar. I did try to call the pm dr but she was away. so onto the third week onto a new area of skin again and the patch was really itching this time it got to the fourth day and i just couldnt bare it any more so i took it off and it was so red and soar it looked almost burnt, and was still so itchy. its nearly a week later and its now settled and is going down. ive been trying to get through to my dr but its been a right nightmare over christmas, im hoping maybe theres another form of which to take the buprenorphine, has anyone had or heard of this reaction before, i really hope there is, any advice anyone??? thanks for reading and hope you had a lovely christmas and lots of love and luck for the on coming year :-)

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2317
   Posted 1/3/2011 4:24 PM (GMT -6)   
the more allergens you have in your system, the stronger the allergic reaction will be. Keep trying your doctor. In the meantime try a topical antihistamine like Benadryl (diphenhydramine) on the red area, and you can also put some ice or cold compresses on it.
sorry for your misery. i have bad reactions to patches & meds too.

frances

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 1/3/2011 5:20 PM (GMT -6)   
I hope you didn't start all those meds at the same time! You'll never be able to figure out which one(s) work and which don't.
Alcie
 
 

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 1/3/2011 5:38 PM (GMT -6)   
Skin irritation is a common side effect of this and most types of trans-dermal patches. You are correct in that you should contact your doctor ASAP (and I know you are trying).

A few things may help to reduce the side effects though if you wish to choose to try to continue to use these patches until you can contact your doctors.

Make sure the area you apply the patch is totally clean and dry. Make sure there is not any soap, lotion, dirt, etc at or near the site.
Take an OTC (over the counter) allergy medicine such as Benedryl.
Do not cover the site with any kind of heating pad or electric blanket which can increase the effect.

If you can not get in touch with the prescribing doctor and you have another doctor as part of your health care team try contacting him/her and discuss the issues you are having.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.

mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1235
   Posted 1/3/2011 9:02 PM (GMT -6)   
The newest recommendation for topical skin reactions to the adhesive is to use one of the anti histimine nasal sprays. You are supposed to spray it on the area where you are going to apply the patch , let it dry and then apply the patch into the same area. It is said to remarkably reduce the adhesive reaction on the skin to patches like fentanyl and other transdermal patches.

ambrdylz
Regular Member


Date Joined Oct 2010
Total Posts : 21
   Posted 1/4/2011 5:34 AM (GMT -6)   
thanks all so much for ur replies. theyre all great, im still tyring to get hold of the pm dr but shes away i think. my gp isnt able to prescribe anything dont know what use he is. i will try the anti histamines youve suggested fingers crossed. p.s ive been on the the tramadol for about 5 months but the rest my pm dr started me on them all at the same time.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16272
   Posted 1/4/2011 1:06 PM (GMT -6)   
Since you are unable to reach the dr why not talk to his nurse? I find the nurses are more helpful by phone than ever getting through to thr dr.

Hope you can find something that works.
Moderator Chronic Pain Forum
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 5:57 AM (GMT -6)
There are a total of 2,972,717 posts in 326,008 threads.
View Active Threads


Who's Online
This forum has 160854 registered members. Please welcome our newest member, romanaromana.
328 Guest(s), 5 Registered Member(s) are currently online.  Details
readingmom, Garion, SharonZ, phillyroll05, Szabo246